MAUDE Adverse Event Report: ENCORE MEDICAL L.P. EMPOWR 3D KNEE; EMPOWR 3D KNEETM INS, 7R 14MM, VE

ENCORE MEDICAL L.P. EMPOWR 3D KNEE; EMPOWR 3D KNEETM INS, 7R 14MM, VE
Model Number 342-14-707
Health Effect - Clinical Code Fall (1848)
Date of Event 11/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was a the patient fell and opened the wound, doctor did a poly swap.The previous surgery and the surgery detailed in this event occurred 9 days apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history record shows that the reported component used in the previous surgery, when released for use, met design and manufacturing requirements.There was a non-conforming material report (ncmr) ncmr#33483 associated with the main part number 342-14-707, empowr 3d kneetm ins, 7r 14mm, ve, which documents that out of 10 parts lot, all parts were rejected due to color change.All the rejected parts were reworked and accepted after proper justification.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to fall.No other information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.Due to the short time between previous and revision surgery, it is also possible that the event may have been occurred due to lack of post-operative care, patient noncompliance with medical instructions, improper surgical technique or incorrect implant selection.There are multiple factors that may contribute to an event that are outside the control of djo surgical such as excessive range of motion, patient activities or trauma.There were no findings during this evaluation that indicate that the reported device was defective.There are no indications of a product or process issue affecting implant safety or effectiveness.
 
Event or Problem Description
Revision surgery - due to the patient falling and opening the wound doctor did a poly swap.

Brand Name
EMPOWR 3D KNEE
Common Device Name
EMPOWR 3D KNEETM INS, 7R 14MM, VE
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key9338806
Report Number1644408-2019-01148
Device Sequence Number11308577
Product Code JWH
UDI-Device Identifier00888912167543
UDI-Public(01)00888912167543
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K143242
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/13/2021
Device Model Number342-14-707
Device Catalogue Number342-14-707
Device Lot Number141T1024
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/02/2019
Supplement Date Received by Manufacturer11/02/2019
Initial Report FDA Received Date11/18/2019
Supplement Report FDA Received Date01/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR